Texas, 2015Drought in Texas, September 1 to 30, 2015
September 1 to 30, 2015 · NWS EWX · 11 events in 11 counties and zones
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3).
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 31, 7:17 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 31, 7:17 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT MON AUG 31 2015
.UPDATE...
CONVECTION HAS DISSIPATED WITH THE LOSS OF DAYTIME HEATING AND
UPDATED THE FORECAST TO TAKE THE MENTION OF RAIN OUT FOR MOST OF
THE CWA...EXCLUDING THE COASTAL PLAINS WHERE SOME ADDITIONAL
ACTIVITY MAY BE POSSIBLE OVERNIGHT EAST OF THE UPPER LOW. UPDATED
PRODUCTS HAVE BEEN SENT.
&&
.PREV DISCUSSION... /ISSUED 646 PM CDT MON AUG 31 2015/
AVIATION...
ISOLD SHRA/TSRA CURRENTLY CROSSING I-35 CORRIDOR WILL DISSIPATE BY
01/01Z. EARLIER TSRA AT KSSF AND SHRA AT KAUS HAVE DISSIPATED AND
IMPACTS ARE NO LONGER EXPECTED FOR TONIGHT. ISOLD/SCT SHRA/TSRA
WILL DEVELOP OVER THE COASTAL PLAINS BY MORNING...SPREAD TO THE
WEST ON TUESDAY TO THE I-35 CORRIDOR...AND THEN DISSIPATE WHILE
MOVING INTO THE EASTERN HILL COUNTRY EARLY TUESDAY EVENING. FOR
NOW...MENTIONED VCSH AT KAUS/KSAT/KSSF MID AFTERNOON INTO EARLY
EVENING AND WILL MONITOR RADAR AND MODEL TRENDS FOR UPDATES TO
PRECIP MENTIONS.
VFR SKIES PREVAIL THIS EVENING. STRATUS WITH MVFR CIGS WILL
DEVELOP OVERNIGHT ALONG THE ESCARPMENT AND SPREAD TO NEAR THE RIO
GRANDE BY MORNING. HAVE ONLY SCT020 AT KDRT AS CIGS SHOULD STAY
JUST EAST OF THE SITE. CLOUDS WILL LIFT TO VFR SKIES BY MIDDAY.
EXCEPT LCL MVFR CIGS/VSBYS POSSIBLE IN SHRA/TSRA.
S TO SE WINDS 10 TO 15 KTS THIS EVENING IN THE WAKE OF THE
SEABREEZE...DECREASE TO 7 KTS OR LESS OVERNIGHT. WINDS INCREASE
TO 7 TO 10 KTS TUESDAY MORNING AND THEN BACK WITH PASSAGE OF THE
SEABREEZE WHILE INCREASING TO 10 TO 18 KTS. WIND GUSTS UP TO 35
KTS ARE POSSIBLE IN/NEAR SHRA/TSRA AND WIND GUSTS UP TO 25 KTS ARE
POSSIBLE FOR AN HOUR OR TWO AFTER THE PASSAGE OF THE SEABREEZE.
PREV DISCUSSION... /ISSUED 308 PM CDT MON AUG 31 2015/
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
NO SIGNIFICANT HIGHLIGHTS THIS PERIOD AS NEAR AVERAGE TEMPERATURES
PERSIST WITH ONLY 20-30% RAIN CHANCES FOR THE COASTAL PLAINS. HEAT
INDEX VALUES WILL MAX OUT IN THE UPPER 90S WITH A FEW SPORADIC 100F
READINGS.
A FEW ISOLATED SHOWERS ARE ONGOING ALONG AN OUTFLOW BOUNDARY MOVING
NORTHWEST ACROSS GONZALES...FAYETTE AND PUSH INTO BASTROP/CALDWELL
AND GUADALUPE OVER THE NEXT HOUR. THESE SHOWERS SHOULD DISSIPATE
OVER THE NEXT FEW HOURS AND NOT LIKELY MAKE IT INTO THE METROPLEXES.
A QUIET OVERNIGHT IS EXPECTED THROUGH 4AM FOR ALL OF THE REGION BUT
A NEW MOISTURE SURGE LOOKS TO MAKE ITS WAY NORTH ALONG THE COAST
WITH SOME SHOWER ACTIVITY INFILTRATING THE COASTAL PLAINS POSSIBLY
BY 6AM. THIS ACTIVITY WILL SPREAD NORTH THROUGH THE MORNING AND
AFTERNOON HOURS PER HI-RES AND GLOBAL MODELS. THIS ACTIVITY SHOULD
SLOWLY DISSIPATE THROUGH THE EVENING HOURS AS THE FAR EAST LOCATIONS
MAY HAVE SHOWERS LINGER THROUGH THE EARLY MORNING HOURS WEDNESDAY.
HOWEVER...THE PROBABILITY OF SHOWERS OVERNIGHT INTO WEDNESDAY WILL
BE 20% AT BEST.
LONG TERM (WEDNESDAY THROUGH MONDAY)...
NO SIGNIFICANT HIGHLIGHTS DURING THE LONG TERM PERIOD AS WELL WITH
RAIN CHANCES DECREASING THROUGH THE END OF THE WEEK AND OVER THE
WEEKEND. IT APPEARS 20-30% RAIN/TSTORM CHANCES WILL BE THE BEST WE
CAN MUSTER THROUGH THIS PERIOD.
BY MID TO LATE WEEK...GLOBAL MODELS DIVERGE IN THE MID AND UPPER
LEVELS WITH THE EVOLUTION OF THE CURRENT CLOSED LOW OVER US. BOTH
MODELS INITIALLY TAKE THE SYSTEM FARTHER EAST OVER THE LOWER
MISSISSIPPI VALLEY WITH THE EC KEEPING IT THERE WHILE THE GFS
RETROGRADES IT BACK TOWARDS US BY FRIDAY. LOOKING AT THE ENSEMBLE
PERTURBATIONS...MORE SUPPORT SEEMS TO BE NOTED FOR THE RETROGRADING
SOLUTION OF AT LEAST A INVERTED TROUGH TO SHIFT BACK TOWARDS THE
TEXAS COAST. FOLLOWING THIS SOLUTION HOWEVER STILL SEEMS TO BE 20-
30% POP WORTH GIVEN THE 700-300MB DIVERGENCE AREA SOUTH TOWARDS
BROWNSVILLE. OVERALL SIGNALS WILL NEED TO BE MONITORED FOR THIS
EVOLUTION AND IF THIS DIVERGENCE AREA SHIFTS NORTH. BY LATE WEEKEND
TO EARLY NEXT WEEK...BETTER RIDGING ACROSS NORTH TEXAS SHOULD
FURTHER THE DRY AND WARM TREND WITH NO LARGE AREAS OF SIGNIFICANT
RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 93 74 94 74 / 20 20 20 20 -
AUSTIN BERGSTROM INTL AIRPORT 70 92 71 93 71 / 20 20 20 20 -
NEW BRAUNFELS MUNI AIRPORT 72 93 73 94 73 / 20 20 20 20 -
BURNET MUNI AIRPORT 71 92 72 92 72 / 20 10 10 10 -
DEL RIO INTL AIRPORT 74 96 75 96 76 / 10 10 10 - -
GEORGETOWN MUNI AIRPORT 72 92 73 92 73 / 20 20 20 20 -
HONDO MUNI AIRPORT 71 94 72 94 72 / 20 10 10 10 -
SAN MARCOS MUNI AIRPORT 72 92 72 92 73 / 20 20 20 20 -
LA GRANGE - FAYETTE REGIONAL 72 92 73 93 73 / 30 40 40 30 10
SAN ANTONIO INTL AIRPORT 74 93 75 94 75 / 20 20 20 20 -
STINSON MUNI AIRPORT 74 94 74 94 74 / 20 20 20 20 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...HAMPSHIRE
Hazardous weather outlook, Aug 31, 7:00 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CDT MON AUG 31 2015
TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
800 PM CDT MON AUG 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Drought, Bastrop
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bastrop forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.104, -97.312 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Blanco
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Blanco forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Burnet
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Burnet forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Caldwell
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.837, -97.620 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Gillespie
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Guadalupe
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Guadalupe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Kendall
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Llano
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Williamson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Wilson
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.174, -98.087 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
Drought, Zavala
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Zavala forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
Most of South Central Texas had less than normal precipitation in September with many counties getting less than 25% of normal. The result of this dryness was Burnet, Gillespie, Kendall, Llano, Williamson, Wilson, and Zavala Counties went into severe drought category (Stage D2) and Guadalupe County went into extreme drought category (Stage D3). Bastrop, Blanco, and Caldwell Counties remained in Stage D2. Of the counties in Stage D2 or worse all had burn bans in effect at the end of the month except Zavala. The Texas Crop and Weather Report issued by Texas A&M indicated grasses were becoming dry and some ranchers were feeding hay due to poor grazing conditions. The seven day stream flow average at the end of the month was much below normal (less than 10 percent) in the Colorado and Lower Nueces River basins and below normal (10-24 percent) in the Lower Guadalupe basin. The Edwards Aquifer fell during the month and was at 645.2 feet. This was 14.6 feet higher than at the end of September 2014, but 18.1 feet below average. The Barton Springs Edwards Aquifer Conservation District was in Stage 1 (10 percent reduction) drought status. Area lakes and reservoirs continued below normal pool elevations. Lake Buchanan was 14.3 feet below normal and Lake Georgetown was 9.2 feet below normal. Fredericksburg remained in stage 3 water restrictions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, September 1 to 30, 2015$5.6 million · 14 events
- Flooding in Iowa, September 1 to 2, 2015$350,000 · 2 events
- Drought in Texas, September 1 to 30, 2015$19,000 · 26 events
- High Surf in Hawaii, September 1 to 8, 20151 injured · 19 events
- Drought in Texas, September 1 to 30, 201519 events
- Drought in Oklahoma, September 1 to 30, 201514 events
- Drought in California, September 1 to 30, 201511 events
- Flash Flooding and Heavy Rain in Hawaii, September 1 to 4, 201511 events
- Drought in Louisiana, September 1 to 30, 201510 events
- Drought in California, September 1 to 30, 20157 events
- Drought in Arkansas, September 1 to 30, 20155 events
- Wildfire in Washington, September 1 to 19, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601634, 601635, 601636, 601637, 601638, 601639, 601640, 601641, 601642, 601643, 601644.